Alert archive / Hawaii / Blizzard Warnings in 2015
Blizzard Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this blizzard warning at Jan 2, 2015, 8:51 AM HST for Hawaii County, Hawaii. It took effect at Jan 2, 2015, 6:00 PM HST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2015, 8:51 AM HST (18:51 UTC)
- In effect from
- Jan 2, 2015, 6:00 PM HST
- Expired
- Jan 3, 2015, 2:18 PM HST
- In force
- 20 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 6.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597 WWHW40 PHFO 021851 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 851 AM HST FRI JAN 2 2015 ...BLIZZARD CONDITIONS WITH HURRICANE FORCE WINDS EXPECTED FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA... HIZ028-030700- /O.NEW.PHFO.BZ.W.0001.150103T0400Z-150104T0400Z/ BIG ISLAND SUMMITS- 851 AM HST FRI JAN 2 2015 ...BLIZZARD WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY. * LOCATIONS...ELEVATIONS ABOVE 11000 FEET. * HAZARD TYPES...HEAVY SNOW SQUALLS...EXTREMELY STRONG WINDS WITH SEVERE BLOWING AND DRIFTING SNOW...AND POSSIBLE THUNDERSTORMS WITH LIGHTNING STRIKES. * ACCUMULATIONS...AROUND A FOOT...WITH MUCH HIGHER DRIFTS. * TIMING...TONIGHT AND SATURDAY. THE WORST CONDITIONS ARE EXPECTED LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...LIFE THREATENING CONDITIONS FOR ANYONE ATTEMPTING TRAVEL TO THE SUMMITS. * WINDS...WEST 55 TO 90 MPH WITH LOCALIZED GUSTS OVER 120 MPH AT THE HIGHEST ELEVATIONS. * TEMPERATURES...FALLING INTO IN THE LOWER 20S. * VISIBILITIES...NEAR ZERO AT TIMES IN WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMITS WILL BE EXTREMELY DANGEROUS AND LIFE THREATENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. && $$ R BALLARD
3 follow-up statements
505 WWHW40 PHFO 030143 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST FRI JAN 2 2015 ...BLIZZARD CONDITIONS WITH HURRICANE FORCE WINDS EXPECTED FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA... HIZ028-031345- /O.CON.PHFO.BZ.W.0001.150103T0400Z-150104T0400Z/ BIG ISLAND SUMMITS- 343 PM HST FRI JAN 2 2015 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * LOCATIONS...ELEVATIONS ABOVE 11000 FEET. * HAZARD TYPES...HEAVY SNOW SQUALLS...EXTREMELY STRONG WINDS WITH SEVERE BLOWING AND DRIFTING SNOW...AND POSSIBLE THUNDERSTORMS WITH LIGHTNING STRIKES. * ACCUMULATIONS...AROUND A FOOT...WITH MUCH HIGHER DRIFTS. * TIMING...DEVELOPING AFTER MIDNIGHT AND CONTINUING INTO SATURDAY. THE WORST CONDITIONS ARE EXPECTED BY EARLY SATURDAY MORNING. SNOWFALL SHOULD GRADUALLY TAPER OFF ON SATURDAY BUT WINDS WILL CONTINUE DANGEROUSLY STRONG. * IMPACTS...LIFE THREATENING CONDITIONS FOR ANYONE ATTEMPTING TRAVEL TO THE SUMMITS. * WINDS...WEST 55 TO 90 MPH WITH LOCALIZED GUSTS OVER 130 MPH AT THE HIGHEST ELEVATIONS. * TEMPERATURES...FALLING INTO THE LOWER 20S. * VISIBILITIES...NEAR ZERO AT TIMES IN WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMITS WILL BE EXTREMELY DANGEROUS AND LIFE THREATENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. && $$ R BALLARD
939 WWHW40 PHFO 031338 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST SAT JAN 3 2015 ...BLIZZARD CONDITIONS WITH VERY STRONG WINDS CONTINUING FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA... HIZ028-040145- /O.CON.PHFO.BZ.W.0001.000000T0000Z-150104T0400Z/ BIG ISLAND SUMMITS- 338 AM HST SAT JAN 3 2015 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * LOCATIONS...ELEVATIONS ABOVE 11000 FEET. * HAZARD TYPES...HEAVY SNOW SQUALLS...EXTREMELY STRONG WINDS WITH SEVERE BLOWING AND DRIFTING SNOW...AND POSSIBLE THUNDERSTORMS WITH LIGHTNING STRIKES. * ACCUMULATIONS....UP TO A FOOT...WITH MUCH HIGHER DRIFTS. * TIMING...CONTINUING THROUGH MOST OF TODAY...WITH THE WORST CONDITIONS LIKELY THROUGH THE MORNING HOURS. SNOWFALL SHOULD GRADUALLY TAPER OFF THIS AFTERNOON BUT WINDS WILL CONTINUE TO BE VERY STRONG. * IMPACTS...LIFE THREATENING CONDITIONS FOR ANYONE ATTEMPTING TRAVEL TO THE SUMMITS. * WINDS...WEST 50 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH AT THE HIGHEST ELEVATIONS. * TEMPERATURES...IN THE MID TO UPPER 20S. * VISIBILITIES...NEAR ZERO AT TIMES IN WHITEOUT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMITS WILL BE EXTREMELY DANGEROUS AND LIFE THREATENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. && $$ JACOBSON
546 WWHW40 PHFO 040018 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 218 PM HST SAT JAN 3 2015 HIZ028-040130- /O.CAN.PHFO.BZ.W.0001.000000T0000Z-150104T0400Z/ BIG ISLAND SUMMITS- 218 PM HST SAT JAN 3 2015 ...BLIZZARD WARNING IS CANCELLED... HEAVY SNOW AT THE SUMMITS OF MAUNA LOA AND MAUNA KEA HAS ENDED... AND THE WINDS HAVE TEMPORARILY SUBSIDED. THUS THE WARNING IS CANCELLED. $$ R BALLARD
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this blizzard warning went out at Jan 2, 3:59 AM HST, 4 hours 52 minutes earlier.
Area forecast discussion, Jan 2, 3:59 AM HST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 359 AM HST FRI JAN 2 2015 .SYNOPSIS... A STRONG COLD FRONT WILL BRING RAPIDLY CHANGING AND POTENTIALLY DANGEROUS WEATHER TO THE ALOHA STATE TODAY AND TONIGHT. GUSTY SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF THE FRONT...WITH STRONG TO ISOLATED SEVERE THUNDERSTORMS...LOCALLY DAMAGING WINDS AND HEAVY DOWNPOURS DEVELOPING AHEAD OF AND ALONG THE FRONT. THE FRONT WILL PASS OVER KAUAI THIS EVENING...OAHU AND MAUI COUNTY TONIGHT...AND THE BIG ISLAND SATURDAY MORNING. COOL AND DRY WEATHER IS EXPECTED BEHIND THE FRONT ON SUNDAY...WITH A RELATIVELY DRY TRADE WIND PATTERN RESUMING EARLY NEXT WEEK. && .DISCUSSION... RADAR DETECTS SCATTERED LIGHT SHOWERS MOVING FROM WEST TO EAST AROUND OAHU AND MAUI COUNTY...AND A MORE PERSISTENT AREA OF UPSLOPE PRECIPITATION ALONG THE WESTERN SLOPES OF THE BIG ISLAND SUMMITS AND THE SADDLE AREA. SURFACE ANALYSIS DEPICTS A LARGE LOW PRESSURE AREA CENTERED ABOUT 1300 MILES NORTH OF THE BIG ISLAND... WITH A STATIONARY FRONT LYING SEVERAL HUNDRED MILES EAST THROUGH SOUTH OF THE BIG ISLAND...AND GENTLE WESTERLY FLOW PREVAILING OVER THE STATE TO THE SOUTH OF THE LOW. ANOTHER INTENSIFYING LOW IS CENTERED ABOUT 550 MILES WEST-NORTHWEST OF KAUAI...AND IS MOVING QUICKLY TO THE SOUTHEAST...WITH LARGE 24 HOUR PRESSURE FALLS OF 3 TO 4 MB BEING OBSERVED ACROSS MUCH OF THE STATE. THIS LOW AND ASSOCIATED COLD FRONT WILL BE THE MAIN WEATHER FEATURES OF INTEREST OVER THE STATE FOR TODAY THROUGH SATURDAY. ALOFT...A BROAD TROUGH LIES OVER THE CENTRAL PACIFIC...WITH WATER VAPOR IMAGERY CLEARLY INDICATING A STRONG SHORTWAVE DROPPING INTO THE TROUGH NEAR 25N167W. THE 12Z SOUNDINGS SHOW DESTABILIZATION BEGINNING AT LIHUE...WITH SIGNIFICANT MID/UPPER LEVEL COOLING OCCURRING. MID LEVEL WINDS IN THE 700-500 MB LAYER HAVE ALSO INCREASED INTO THE 35-45 KT RANGE. THE HILO SOUNDING HAS BEGUN TO COOL ALOFT AS WELL...BUT STILL MAINTAINS A WEAK INVERSION BASED NEAR 7000 FEET. MID LEVEL WINDS HAVE INCREASED EVEN MORE AT HILO...INTO THE 40-55 KT RANGE ABOVE 800 MB. STRONG WINDS CONTINUE ON THE BIG ISLAND SUMMITS WITH PEAK WIND GUSTS RUNNING AROUND 80 MPH...AND A HIGH WIND WARNING REMAINS IN EFFECT THERE. DRASTIC WEATHER CHANGES ARE EXPECTED FOR LATER TODAY AND TONIGHT... AS THE SURFACE LOW AND ASSOCIATED COLD FRONT APPROACH AND MOVE THROUGH THE STATE. MODELS REMAIN IN REASONABLY GOOD AGREEMENT WITH THE TRACK AND STRENGTH OF THE LOW PRESSURE AREA...BRINGING IT NEAR OR JUST NORTH OF KAUAI AND OAHU THIS EVENING...THEN LIFTING OFF TO THE NORTHEAST OF THE STATE LATE TONIGHT INTO SATURDAY. THE ASSOCIATED COLD FRONT SHOULD REACH KAUAI THIS EVENING...OAHU AND MAUI COUNTY OVERNIGHT...AND THE BIG ISLAND SATURDAY MORNING. AMPLE FORCING/SUPPORT WILL BE PRESENT ALOFT...WITH A STRONG MID/UPPER LEVEL TROUGH AND POWERFUL JET STREAK GENERATING DEEP LAYER LIFT. THE PRIMARY WEATHER CONCERN WITH THIS FRONTAL PASSAGE WILL BE STRONG TO LOCALLY DAMAGING WINDS...BOTH WITHIN STRENGTHENING SOUTHWEST FLOW AHEAD OF THE FRONT...AND DUE TO FAST-MOVING STRONG/LOCALLY SEVERE THUNDERSTORMS WHICH MAY DEVELOP WITHIN PRE- FRONTAL BANDS AS WELL AS ALONG THE FRONT ITSELF. AFTER FURTHER CONSIDERATION OF THE TIMING...DECIDED TO ADJUST THE START TIME FOR THE EXISTING WIND ADVISORY UP TO NOON FOR KAUAI AND OAHU. THE ADVISORY WILL GO INTO EFFECT AT 6 PM FOR MAUI COUNTY AND THE BIG ISLAND. WITH MODELS CONTINUING TO DEPICT STRONG FORCING AND VERY STRONG LOW/MID LEVEL WIND FIELDS SWEEPING ACROSS THE STATE AHEAD OF AND ALONG THE FRONT...WOULD NOT BE SURPRISED IF A SEVERE THUNDERSTORM WATCH BECOMES NECESSARY THIS AFTERNOON OR TONIGHT... WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR MORE INFORMATION ON THE SEVERE WEATHER THREAT. DUE TO THE EXPECTED FAST MOVEMENT OF THE FRONT AND INDIVIDUAL CELLS...AND SOMEWHAT LIMITED MOISTURE AVAILABILITY WITH MODEL BLENDED PWATS PEAKING AROUND 1.6 INCHES...FLASH FLOODING SEEMS TO BE LESS LIKELY ALTHOUGH NOT ENTIRELY RULED OUT WITH THIS EVENT. THE HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS REMAINS POSTED THROUGH 6 PM SATURDAY...WITH LOCALIZED WIND GUSTS POSSIBLY EXCEEDING 100 MPH AT TIMES. IN ADDITION TO THE VERY STRONG WINDS...SNOW IS EXPECTED TO ACCOMPANY THE FRONT ON THE SUMMITS... WITH A LOW POTENTIAL FOR BLIZZARD CONDITIONS LATE TONIGHT AND SATURDAY MORNING. THE EXPECTED QUICK MOVEMENT OF THE FRONT AND SOMEWHAT MARGINAL MOISTURE DEPTH MAY LIMIT SNOWFALL AMOUNTS ON THE SUMMITS...BUT SOME TYPE OF WINTER WEATHER PRODUCT WILL PROBABLY BE NEEDED. WILL DEFER THIS DECISION TO THE DAY SHIFT. WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST ON SATURDAY AS A DRIER AIRMASS BUILDS INTO THE STATE ON NORTHWEST WINDS BEHIND THE FRONT. DRY AND COOL NORTHERLY FLOW WILL PREVAIL ON SUNDAY. RELATIVELY DRY TRADE WIND CONDITIONS SHOULD RESUME ON MONDAY AND PREVAIL THROUGH THE MIDDLE OF NEXT WEEK...AS HIGH PRESSURE BUILDS SLOWLY EASTWARD TO THE NORTH OF THE STATE. A WEAK FRONT APPROACHING FROM THE NORTHWEST MAY ALLOW THE TRADES TO WEAKEN AND VEER SLIGHTLY BY NEXT THURSDAY OR FRIDAY...BUT NO MAJOR WEATHER CHANGES ARE EXPECTED. && .AVIATION... VAD WIND DATA CONTINUES TO SHOW STRONG WINDS ON THE BIG ISLAND FROM THE SOUTHWEST...WHICH HAS LED TO THE CONTINUATION OF AIRMET TANGO FOR BOTH STRONG SURFACE WINDS OVER MOUNTAIN RIDGES AND THROUGH VALLEYS...AND TURBULENCE TO THE LEE OF THE MOUNTAINS. A COLD FRONT APPROACHING FROM THE NORTHWEST WILL BRING CLOUDS... SHOWERS...AND STRONG WINDS TO THE ISLANDS TODAY. EXPECT MVFR AND IFR CONDITIONS AT TIMES DUE TO THE CLOUDS AND SHOWERS...WHICH WILL LIKELY NECESSITATE AIRMETS FOR MOUNTAIN OBSCURATIONS. CLOUDS AND SHOWERS WILL NOT ONLY ACCOMPANY THE FRONT ITSELF...BUT ANY PREFRONTAL BANDS THAT DEVELOP. THE WINDS ARE EXPECTED TO INCREASE AHEAD OF THE FRONT...WHICH WILL LIKELY REQUIRE THE ABOVE MENTIONED AIRMET TANGO BEING EXPANDED TO COVER THE SMALLER ISLANDS. AHEAD OF THE FRONT...WINDS WILL BE FROM THE SOUTH AND SOUTHWEST...AND THEN SWITCH TO A NORTHERLY DIRECTION AFTER THE PASSAGE OF THE FRONT. AS THE WINDS SHIFT...SO TO WILL THE AREAS OF TURBULENCE. DEPENDING ON THE THICKNESS OF THE MOISTURE LAYER...ICING COULD BE A CONCERN AS EARLY AS MIDDAY OVER THE WESTERN ISLANDS. && .MARINE... LIGHT SOUTHWEST TO WEST WINDS HAVE PREVAILED ACROSS THE HAWAIIAN COASTAL WATERS OVERNIGHT. HOWEVER...MAJOR CHANGES ARE IN STORE DURING THE NEXT 24 HOURS. SOUTHWEST WINDS ARE FORECAST TO INCREASE SIGNIFICANTLY TODAY AND TONIGHT AS A COLD FRONT APPROACHES THE STATE. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP AROUND KAUAI AND OAHU THIS AFTERNOON...SPREADING ACROSS THE REMAINDER OF THE COASTAL WATERS TONIGHT. THERE IS THE POTENTIAL FOR SHORT PERIODS OF GALE FORCE WINDS AHEAD OF THE FRONT. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AS THE FRONT MOVES THROUGH...AND MARINERS SHOULD BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS DURING THIS TIME. SHORT TO MODERATE PERIOD NORTH AND NORTHWEST SWELLS WILL CONTINUE TO DOMINATE THE SURF THROUGH THE WEEKEND. A SHORT PERIOD NORTH NORTHWEST SWELL IS FORECAST TO BUILD TONIGHT AND CONTINUE SATURDAY THROUGH SUNDAY...AS A SURFACE LOW MOVES NEAR OR JUST NORTH OF KAUAI THEN LIFTS NORTHEAST OF THE STATE. RESULTING SURF ON NORTH FACING SHORES SHOULD REMAIN BELOW ADVISORY LEVELS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 AM HST SATURDAY FOR NIIHAU- KAUAI-OAHU. WIND ADVISORY UNTIL 6 AM HST SATURDAY FOR BIG ISLAND INTERIOR. WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY FOR MOLOKAI-LANAI-KAHOOLAWE-MAUI-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA. HIGH WIND WARNING UNTIL 6 PM HST SATURDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM HST SUNDAY FOR OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM HST SUNDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS. && DISCUSSION/MARINE...JACOBSON AVIATION...M BALLARD
In the hours before
Special weather statement, Jan 2, 3:46 AM HST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 346 AM HST FRI JAN 2 2015 HIZ001>027-030315- NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 346 AM HST FRI JAN 2 2015 ...STRONG TO SEVERE THUNDERSTORMS AND DAMAGING WINDS POSSIBLE THIS AFTERNOON AND TONIGHT... A STRONG COLD FRONT WILL DIG SOUTHEAST TOWARD THE ALOHA STATE TODAY...THEN SWEEP THROUGH THE ISLANDS TONIGHT INTO SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF THE FRONT...BECOMING STRONG AND GUSTY ACROSS KAUAI AND OAHU THIS AFTERNOON...AND ACROSS MAUI COUNTY AND THE BIG ISLAND TONIGHT. STRONG THUNDERSTORMS WITH GUSTY WINDS ALONG WITH HEAVY DOWNPOURS WILL DEVELOP AHEAD OF AND ALONG THE FRONT. THE MOST LIKELY TIME FOR ADVERSE WEATHER TO OCCUR WILL BE THIS AFTERNOON INTO EARLY THIS EVENING ACROSS KAUAI...THIS EVENING INTO THE OVERNIGHT ACROSS OAHU AND MAUI COUNTY...AND LATE TONIGHT INTO SATURDAY MORNING ACROSS THE BIG ISLAND. AS THE FRONT PASSES OVER THE ISLANDS...A FEW THUNDERSTORMS MAY BECOME SEVERE...WITH THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WINDS IN ADDITION TO FREQUENT LIGHTNING AND INTENSE RAINFALL. BE READY FOR RAPIDLY CHANGING WEATHER THIS AFTERNOON AND TONIGHT. WHILE NOT EVERYONE WILL SEE INTENSE WEATHER...YOU SHOULD BE PREPARED TO MOVE INDOORS QUICKLY IF THE WEATHER APPEARS THREATENING OR THUNDER IS HEARD. JACOBSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:35 PM HST | Small Craft Advisory | HFO | 17 hr | |
| Jan 1, 3:55 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 41 hr |
| Jan 2, 8:14 AM HST | Gale Warning | HFO | 19 hr | |
| Jan 2, 9:50 AM HST | Gale Warning | HFO | 18 hr |
Nearby
Blizzard Warnings in Hawaii, 2015Every blizzard warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.